Skip to Content

COVID-19 

To protect patients and health care workers, click the button below for the latest updates and information for COVID-19 at Parkview.

COVID-19 Resources

Medicines That May Cause a Rash

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after you have begun a new medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: March 3, 2021

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Martin J. Gabica MD - Family Medicine

Health Library

Connect With Us

  • facebook
  • YouTube
  • twitter
  • GlassDoor
  • LinkedIn
  • Instagram
 

400 West 16th Street, Pueblo, CO 81003

719.584.4000